My daughter is on Abilify at 15mg/day. While trying to get her off of Abilify, it became obvious that she needed some type
of mood regulating medication, dispite concerns about side effects in the literature.
She is back on and much more stable. Even though she has had no issues with her EKG's, I remain concerned about long QT . How common is this syndrome in patients on Abilify?
Abilify is an antipsychotic medication that, at low doses, has no effect on the ECG. The QTc, or corrected QT, interval is a measurement made on an ECG that, when prolonged above a certain threshold, can be associated with lethal arrhythmias. In reviewing the literature, the latest information that I was able to find demonstrated that the QTc did not show any prolongation unless doses of 75 mg/day and higher were used. Therefore, if your daughter is on a lower dose, such as 15 mg/day, there should be no adverse effects on her QTc, and no increased risk of arrhythmias, based on present knowledge.
Copyright 1994-2018MedHelp.All rights reserved. MedHelp is a division of Vitals Consumer Services, LLC.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. MedHelp is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.